How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrThomasMd Your Own Question
DrThomasMd
DrThomasMd, Internist/homeopath
Category: Dermatology
Satisfied Customers: 63757
Experience:  Internal medicine doctor/homeopathy medical and homeopathic approaches to skin disorders.
24257177
Type Your Dermatology Question Here...
DrThomasMd is online now
A new question is answered every 9 seconds

I've been having some irritation in the genital area for

Customer Question

I've been having some irritation in the genital area for awhile now. Went to dermatologist 8 months ago and a NP did a biopsy on the scrotum and results said most consistent with eczema. Was told that the irritation on the scrotum and penis head were both
the result of eczema but no biopsy done on skin of penis head. I was told to put 2.5% hydrocortisone cream and cerave lotion on the affected areas. This seemed to work for awhile to at least improve the irritation but it never fully went away. It ranges from
slightly off skin color/light pink to red. I was told to use the creams twice a day for 2 weeks, then once a day for two weeks and then just cerave once a day throughout. Did a follow up and symptoms seemed somewhat improved so NP said to just do once a day
cerave and use hydrocortisone if needed. The symptoms came back after I stopped use and so I started to use the hydrocortisone/cerave again to the affected areas and it would get slightly better but not 100%. It just seems to repeat constantly.
Submitted: 1 year ago.
Category: Dermatology
Customer: replied 1 year ago.
Is this eczema on the penis head or something else? Will this go away permanently or is it always going to just repeat itself? How do I get it to go away permanently?
Expert:  DrThomasMd replied 1 year ago.
Please attach a picture
Customer: replied 1 year ago.
Following photos are from July 9
Customer: replied 1 year ago.
Following are July 12
Customer: replied 1 year ago.
Following are July 13
Customer: replied 1 year ago.
Following are today
Expert:  DrThomasMd replied 1 year ago.
Yes this is consistent with eczema.
Eczema does often NOT go away permanently, and medicine has no good answers for that.
IN other words, repeat courses of steroid cream are common.
OK, so that is an initial answer….
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
Customer: replied 1 year ago.
I've never had any problems like this anywhere else on my body and it's all happened in the last two years or so. Will have to use the steroid and cream forever? I don't understand why it just flares up and down
Expert:  DrThomasMd replied 1 year ago.
That is how it acts, it can appear elsewhere, or it can disappear forever.
It is unpredictable that way.
I would see a dermatologist, but conventional medicine starts with steroid.
OK, so that is an initial answer….
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.